Announcement

Announcement Module
Collapse
No announcement yet.

weight loss/drinking ensure/constipation

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • weight loss/drinking ensure/constipation

    Hello all,

    I read some posts on weight loss possibly from the plaquenal
    I was taken off the plaquenal In april. It is now July. I haven't had any weight gain and don't really think the plaq.was the problem.
    I started drinking Ensure to help with weight gain,and loss of appetite. I didn't notice any difference. But , my question is........ has anyone gotten constipated from drinking ensure?

    I had been very tired and developed a rash, now i am on prednisone for a few weeks. I have picked up a few pounds. Is the prednisone weight gain from fluid gain?

    What is a gentle drink for weight gain and nurouishment(sp) without any side effects??
    Love, Florie

  • #2
    If the Ensure is fortified with a lot of iron, then that could be causing the constipation; especially if you are drinking a few cans a day. I would suggest making your own fruit smoothies at home (& you can add things like oil to them including the "good" omega 3 oil to get fat in them too), there are lots of good recipes on the internet.

    Or just make a good old fashioned ice cream shake!

    The recent weight gain may be water weight from the prednisone.

    Comment


    • #3
      will try to post reply again florie

      Don't know what I did to lose my last post but here goes again. I have problems with the plaquinil and bad upset stomach. I was told to take pepcid a.c. along with it to help with the upset. Also, the Ensure kills my appetite if I drink it too soon before a meal. It helps me more after the evening meal and at bedtime. My Dr. refuses to let me try Mepacrin instead of the Plaq., but the Rheumy I'm seeing now is (hopefully) soon to be a "former" Dr. of mine for other reasons. Oh, yes I take a stool-softner when I am constipated and try to drink more fluids too. Dulcolax stool-softner or Phillips stool-softner, not habit forming according to the Drs.

      I hope this helps you out. If you are concerned talk to your Dr.'s office about the brands. This is only what I was told I could do, you may be advised to do otherwise.

      Take care'
      annada

      Comment


      • #4
        Thank you all for your replys,

        I have been drinking alot of water. I take prevacid for heartburn.
        I don't drink the ensure everyday. I may skip a day or two. But i am eating better, it's just on my loss of appetite days i thought i should put something healthy in my system. Today i picked up some ice-cream, vall/choc/strw for a fattening and refreshing treat. Come join me for ice-cream :rotfl:
        :rotfl:
        hugs, florie

        Comment

        Working...
        X